Alert archive / Ohio / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 157, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at Jul 28, 2000, 12:42 PM EDT for Darke County, Ohio. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 28, 2000, 12:42 PM EDT (16:42 UTC)
- Expired
- Jul 28, 2000, 1:30 PM EDT
- In force
- 48 min
- Issued by
- NWS Wilmington, OH
- Area
- Whole counties
County Darke County, OH
The radar
The Cincinnati radar (KILN), 105 km from the middle of the area, began a volume at 16:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 4.7 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 914 J/kg
- Mixed-layer CIN
- -28 J/kg
- Mixed-layer LCL
- 1317 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 62 m²/s²
- 0-3 km storm-relative helicity
- 90 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
309 WUUS51 KILN 281642 SVRILN OHC037-281730- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WILMINGTON OH 1242 PM EDT FRI JUL 28 2000 THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... DARKE COUNTY IN OHIO... * UNTIL 130 PM EDT... * AT 1242 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER GORDON...OR ABOUT 10 MILES WEST OF WEST MILTON...MOVING NORTHEAST AT 30 MPH. * SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... PITSBURG... ITHACA... ARCANUM... THIS STORM HAS A HISTORY OF PRODUCING DAMAGING WINDS AND LARGE HAIL. IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG BUILDING. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN... AND DEADLY LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 28, 9:50 AM EDT, 2 hours 52 minutes earlier.
Area forecast discussion, Jul 28, 9:50 AM EDT, 2 hours 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 950 AM EDT FRI JUL 28 2000 ALMOST TOO MANY BOUNDARIES TO ANALYSE ON THE SFC PLOT THIS AM. A NICE VORT SHOWING UP ON THE WV IN NRN IL AS WELL WHICH IS ENHANCING DEVELOPMENT. MRNG SOUNDING SHOWS MINOR INSTABILITY ALREADY AND THE POTENTIAL FOR MUCH MORE. MODIFIED TO MID 80S YIELDS LIS OF -7 CAPES NEAR 3000 J/KG AND DOWNBURST POTENTIAL AROUND 70 MPH. THIS SEEMS REASONABLE CONSIDERING ELY MORNING SVR STORM. LOCALIZED HVY RAIN IS ALSO A POSSIBILITY ESP THIS AFTN AS THETA-E ADV IS MAXIMIZED. BUT WITH IT BEING LOCALIZED...WILL LET NOWCASTS HANDLE IT. IT IS POSSIBLE THAT MORE EXTENSIVE DEVELOPMENT OVER MO/SRN IL COULD LIMIT OUR POTENTIAL BUT STILL THINK WE WILL SEE GOOD COVERAGE THIS AFTN...MAYBE JUST NOT AS ORGANIZED. WILL GO 50 POP EVERYWHERE SINCE MSTR IS BETTER IN THE EAST BUT BOUNDARIES WILL AID DEVELOPMENT IN THE WEST. MID 80S LOOK GOOD FOR EVERYONE AS WELL. .ILN...NONE. WHITE
In the hours before
Local storm report, Jul 28, 7:29 AM EDT, 5 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
729 AM EDT FRI JUL 28 2000
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0635 AM MINFORD OH WIND DAMAGE
07/28/00 SCIOTO SEVERAL TREES DOWNLocal storm report, Jul 28, 12:30 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON, OH
1230 PM EDT FRI JUL 28 2000
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....D
1225 PM 1 S GETTYSBURG OH .75 INCH HAIL
07/28/00 PREBLE
MJPThe office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 27, 8:50 PM EDT | Severe Thunderstorm Warning | ILN | Licking | 40 min |
| Jul 28, 5:55 AM EDT | Severe Thunderstorm Warning | ILN | Scioto | 50 min |
| Jul 28, 12:19 PM EDT | Severe Thunderstorm Warning | ILN | Preble | 41 min |
| Jul 28, 12:33 PM EDT | Severe Thunderstorm Warning | ILN | Adams | 42 min |
| Jul 28, 12:52 PM EDT | Severe Thunderstorm Warning | ILN | Scioto | 48 min |
| Jul 28, 1:31 PM EDT | Severe Thunderstorm Warning | ILN | Franklin | 44 min |
| Jul 28, 2:37 PM EDT | Severe Thunderstorm Warning | ILN | Fairfield | 38 min |
| Jul 28, 3:34 PM EDT | Severe Thunderstorm Warning | ILN | Madison | 26 min |
| Jul 28, 5:20 PM EDT | Severe Thunderstorm Warning | ILN | Miami, Shelby | 55 min |
| Jul 28, 5:58 PM EDT | Severe Thunderstorm Warning | ILN | Champaign, Logan | 62 min |
| Jul 28, 7:02 PM EDT | Severe Thunderstorm Warning | ILN | Champaign, Union | 58 min |
| Jul 28, 7:13 PM EDT | Severe Thunderstorm Warning | ILN | Clark, Madison | 77 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.